MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 502-11-52E
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 09/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding disassociation between an accolade stem and metal head involving a trident shell was reported.Review of the medical records by a clinical consultant confirmed malposition of the trident shell.Method & results: product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 03 january 2019 which indicated: the shell was returned for evaluation.Biological fixation was observed on the shell.Clinician review: a review of the provided medical records by a clinical consultant indicated: cup malposition in low inclination with additional inappropriate use of a 10° cup liner in a cup shell with already low inclination has contributed to an overload condition in the arthroplasty leading to excessive corrosion in the taper junction with gradual loss of taper lock functionality and ultimately disassociation between femoral head and trunnion requiring revision surgery.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: an event regarding disassociation between an accolade stem and metal head was reported.Review of the provided medical records by a clinical consultant confirmed malposition of the trident shell.The shell was returned for evaluation.Biological fixation was observed on the shell.The medical review revealed: cup malposition in low inclination with additional inappropriate use of a 10° cup liner in a cup shell with already low inclination has contributed to an overload condition in the arthroplasty leading to excessive corrosion in the taper junction with gradual loss of taper lock functionality and ultimately disassociation between femoral head and trunnion requiring revision surgery.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient required a hip revision.Update; per received images, it appears the trunnion is worn and head dislocated.Update: as per medical review conclusion: cup malposition in low inclination with additional inappropriate use of a 10° cup liner in a cup shell with already low inclination has contributed to an overload condition in the arthroplasty leading to excessive corrosion in the taper junction with gradual loss of taper lock functionality and ultimately disassociation between femoral head and trunnion requiring revision surgery.

Brand Name
TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8331633
Report Number0002249697-2019-00976
Device Sequence Number1064661
Product Code LPH
UDI-Device Identifier04546540432032
UDI-Public04546540432032
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/30/2014
Device Catalogue Number502-11-52E
Device Lot Number32180101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;